What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 18, 1:14 PM EST, 3 hours 35 minutes earlier.
Area forecast discussion, Jun 18, 1:14 PM EST, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
214 PM EDT Mon Jun 18 2018
.SYNOPSIS...
Heat and humidity will both reach their peak today with heat
index values well into the 90s. Thunderstorms will be possible
beginning this afternoon, and especially into evening as a cold
front drops out of Canada. Some storms could contain gusty winds
and very heavy downpours. Tuesday will be dry, and temperatures
through midweek will be quite a bit cooler.
&&
.NEAR TERM /THROUGH TONIGHT/...
2 pm update... As expected, convection is firing early this
afternoon, within a very unstable environment (ML CAPE 1500-2500
j/kg). Given that the deep-layered shear and forced lift is
better across upstate NY and southern Ontario in the near-term,
a Severe Thunderstorm Watch was issued across our northern
Finger Lakes, Mohawk Valley, and southern Tug Hill zones. In
these areas, strong winds are the primary threat, with steep
low-level lapse rates and enhanced DCAPE.
Going into this evening, as the surface front and main upper-
level short-wave approach, convective coverage should increase,
with the primary threats shifting from strong winds to heavy
rainfall. An anomalously moist air mass is still anticipated
(precipitable water values at or above 2.2"), with the potential
for repeat cell development. The limiting factor appears to be
overall system progression, despite prevailing deep-layered flow
becoming parallel to frontal orientation. If confidence
increases in heavy rainfall over a more targeted area, a Flash
Flood Watch could later be issued. At this time, we lack the
confidence to issue such a product. Heavy convective rainfall
potential will be closely watched through the evening hours.
Later tonight into the pre-dawn period, the threat for showers
and storms should diminish from north-south, as the surface
front pushes southward, and a drier/more stable air mass
overspreads CNY/NEPA.
&&
.SHORT TERM /TUESDAY/...
210 pm update... Tuesday continues to look like a fine early
Summer day, with a dry air mass and sinking motion regime taking
up residency over CNY/NEPA.
A fair amount of sun is anticipated, with much lower humidity
values, and afternoon highs only in the 70s-lower 80s.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Tuesday Night and Wednesday: Several waves of low pressure will
travel along a cold front located to our south. Clouds are
expected to increase Tuesday night ahead of these features.
Modeling is painting a fairly consistent picture as well for
some showers to move through NE PA on Wednesday so this forecast
maintains the possibility. Two meter temperatures off the
operational models suggest cloud cover keep temperatures lower
than forecasted. However, we suspect enough daytime heating to
get temperatures much closer to that the MET/MAV guidance with
most locations getting into the 70's with morning lows Wednesday
in the upper 40's to low 50's.
Wednesday night through the weekend:
A reinforcing high pressure center drops out of east- central
Canada on Wednesday night, which is likely to force the frontal
boundary well to our south with no further shower, or
thunderstorm problems through Friday. Seasonable, to slightly
under the average June temperatures are expected during this
time. A more pronounced low pressure area is forecast to lift
out of the Plains states and into the Northeast this weekend.
Influence from the leading warm front should be reaching
CNY/NEPA by early Saturday morning, but there are timing
differences among the big 3 models at this range. Isentropic
lift may bring some leading showers in during the morning, but
will lean with the better chances for storms in the afternoon
after some heating. General slow movement of this system will
keep conditions unsettled through Sunday with the cold front
expected to swing through from Sunday-Sunday night. Temperatures
in the upper 70s to low 80s during the day with 50s-60s at
night.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
18z update... Outside of scattered thunderstorms, VFR is
expected this afternoon. Storms have the best chance to bring
brief near-term restrictions to KRME.
This evening, a band of showers/embedded thunderstorms should
bring a 2-4 hour period of restrictions to our terminal sites
(potential for fuel alternate or IFR).
By early Tuesday, conditions should improve back to VFR.
Gusty W-SW winds this afternoon and early evening, will become
NW later tonight and Tuesday.
Outlook...
Wednesday through Saturday...Mainly VFR, though a small chance
for showers/brief restrictions is possible on Wednesday.
&&
.CLIMATE...
High temperatures are expected today to fall a few degrees
below records at all three climate sites. The forecasted high at
Avoca is 92 where the record is 93 set back in 1994. At
Binghamton, the record is 92 set back in 1957 and at Syracuse
the record is 96 set back in 1957. High temperatures at
Binghamton and Syracuse are forecasted to be around 90.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 8 PM EDT this evening for PAZ038>040-043-
044-047-048-072.
NY...Heat Advisory until 8 PM EDT this evening for NYZ009-015>018-
022>025-036-037-044>046-055>057-062.
&&
SYNOPSIS...MWG
NEAR TERM...MLJ/MDP
SHORT TERM...JAB/MLJ
LONG TERM...JAB/MWG
AVIATION...MLJ/MDP
CLIMATE...Hazardous weather outlook, Jun 18, 12:54 PM EST, 3 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
154 PM EDT Mon Jun 18 2018
NYZ022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-191800-
Steuben-Schuyler-Chemung-Tompkins-Cortland-Chenango-Otsego-Tioga-
Broome-Delaware-Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming-
Lackawanna-Luzerne-Pike-Southern Wayne-
154 PM EDT Mon Jun 18 2018
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Thunderstorms are expected in the area this afternoon through
especially evening as a cold front drops south through the region.
Some storms may contain strong, gusty winds, and very heavy
downpours. Isolated flash flooding will be possible.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NYZ009-015>018-036-037-191800-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Madison-
Southern Oneida-
154 PM EDT Mon Jun 18 2018
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 186 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central New York.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Severe Thunderstorm Watch.
Some storms may contain very heavy downpours. Isolated flash
flooding will be possible.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 18, 3:17 PM EST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Binghamton NY
417 PM EDT MON JUN 18 2018
NYZ057-182045-
Delaware NY-
417 PM EDT MON JUN 18 2018
...STRONG THUNDERSTORM WILL AFFECT...EAST CENTRAL DELAWARE COUNTY
UNTIL 445 PM EDT...
At 417 PM EDT, Doppler radar was tracking a strong thunderstorm near
Arkville, or 14 miles east of Delhi, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Roxbury, Margaretville, Fleischmanns, Arkville, Halcottsville and New
Kingston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Additional statements will be issued as conditions warrant.
&&
LAT...LON 4215 7450 4215 7453 4212 7456 4211 7458
4219 7475 4232 7466 4229 7448 4220 7453
4217 7446 4217 7447
TIME...MOT...LOC 2017Z 288DEG 31KT 4221 7465
DABSpecial weather statement, Jun 18, 3:33 PM EST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Binghamton NY
433 PM EDT MON JUN 18 2018
NYZ036-044>046-182130-
Otsego NY-Chenango NY-Cortland NY-Madison NY-
433 PM EDT MON JUN 18 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...OTSEGO...SOUTHERN
MADISON...NORTHEASTERN CORTLAND AND NORTHERN CHENANGO COUNTIES UNTIL
530 PM EDT...
At 431 PM EDT, a cluster of strong thunderstorms extended along a
line from near De Ruyter to near Solon. Movement was east at 55 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Cortland, Norwich, Hamilton, Brookfield, Worcester, Middlefield,
Hartwick, Maryland, Cooperstown and Edmeston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Additional statements will be issued as conditions warrant.
&&
LAT...LON 4253 7470 4250 7477 4251 7484 4249 7488
4256 7617 4271 7617 4278 7606 4279 7590
4281 7589 4287 7544 4288 7522 4286 7520
4286 7516 4291 7510 4283 7491 4290 7488
4283 7465 4276 7467 4263 7463
TIME...MOT...LOC 2031Z 269DEG 47KT 4281 7585 4260 7596
DABLocal storm report, Jun 18, 3:54 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
454 PM EDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND DMG MONTROSE 41.83N 75.88W
06/18/2018 SUSQUEHANNA PA 911 CALL CENTER
*** 1 INJ *** TREE DOWN ON PERSON ON MONUMENT STREET
NEAR POST OFFICE. OTHER TREES AND WIRES DOWN IN VICINITY
AS WELL.
&&
BJGLocal storm report, Jun 18, 4:03 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
503 PM EDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG ULSTER 41.85N 76.50W
06/18/2018 BRADFORD PA SOCIAL MEDIA
TREE DOWN NEAR ROUTE 220 IN AREA OF ANIMAL SHELTER.
&&
BJGLocal storm report, Jun 18, 4:19 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
519 PM EDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG SUSQUEHANNA 41.93N 75.60W
06/18/2018 SUSQUEHANNA PA 911 CALL CENTER
SEVERAL TREES DOWN NEAR TURNPIKE STREET.
&&
BJGLocal storm report, Jun 18, 4:30 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
530 PM EDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG STARLIGHT 41.90N 75.33W
06/18/2018 WAYNE PA 911 CALL CENTER
LARGE TREE DOWN ON ROADWAY AT STARLIGHT RD.
&&
BJGNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 768901, 768902, 768903, 768904, 768905, 768906, 768907, 768908.